I am 52 years old and have been dealing with severe hot flashes for a couple of years now, but the last 6 months I have been getting a rash about an inch away from the vagainal lips which sometimes even blisters. It is almost like the discharge is burning my skin although there is no smell or signs of infection. I will have the painful rash for a few days and then it clears up for another few days and then returns. I have tried washing often durning the day and putting baby diaper rash cream and cortizone and powder on it and nothing helps. What can be causing this and how do it fix it?
In this situation, the best thing is to see your doctor. The rash could be due to low estrogen which is the most likely cause. Estrogen cream could remedy that. You could also use a vaginal moisturizer called Replens found in the women's section of the drug stores and chains. Use it daily inside the vagina for a week or two then twice weekly afterward. If that helps it go away, low estrogen is the likely cause. However, there are also specific skin problems found in the vulva - the skin around the lips of the vagina, such as vulvar dystrophies. There are also infections such as herpes. Try the Replens. If you are not better in two to four weeks, see your doctor. There is likely a treatment to make you feel better.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.